An efficient approach for fractional Harry Dym equation by using Sumudu transform. (English) Zbl 1275.65086

Summary: An efficient approach based on the homotopy perturbation method by using the Sumudu transform is proposed to solve the nonlinear fractional Harry Dym equation. This method is called homotopy perturbation Sumudu transform (HPSTM). Furthermore, the same problem is solved by the Adomian decomposition method (ADM). The results obtained by the two methods are in agreement, and, hence, this technique may be considered an alternative and efficient method for finding approximate solutions of both linear and nonlinear fractional differential equations. The HPSTM is a combined form of the Sumudu transform, the homotopy perturbation method, and He’s polynomials. The nonlinear terms can be easily handled by the use of He’s polynomials. The numerical solutions obtained by the HPSTM show that the approach is easy to implement and computationally very attractive.


65N99 Numerical methods for partial differential equations, boundary value problems
35R11 Fractional partial differential equations
35A22 Transform methods (e.g., integral transforms) applied to PDEs
Full Text: DOI


[1] Young, G. O., Definition of physical consistent damping laws with fractional derivatives, Zeitschrift für Angewandte Mathematik und Mechanik, 75, 623-635 (1995) · Zbl 0865.70014
[2] Hilfer, R., Applications of Fractional Calculus in Physics (2000), Singapore: World Scientific, Singapore · Zbl 0998.26002
[3] Podlubny, I., Fractional Differential Equations (1999), New York, NY, USA: Academic Press, New York, NY, USA · Zbl 0918.34010
[4] Mainardi, F.; Luchko, Y.; Pagnini, G., The fundamental solution of the space-time fractional diffusion equation, Fractional Calculus and Applied Analysis, 4, 153-192 (2001) · Zbl 1054.35156
[5] Debnath, L., Fractional integrals and fractional differential equations in fluid mechanics, Fractional Calculus and Applied Analysis, 6, 119-155 (2003) · Zbl 1076.35095
[6] Caputo, M., Elasticita e Dissipazione (1969), Bologna, Italy: Zani-Chelli, Bologna, Italy
[7] Miller, K. S.; Ross, B., An Introduction to the Fractional Calculus and Fractional Differential Equations (1993), New York, NY, USA: Wiley, New York, NY, USA · Zbl 0789.26002
[8] Oldham, K. B.; Spanier, J., The Fractional Calculus Theory and Applications of Differentiation and Integration to Arbitrary Order (1974), New York, NY, USA: Academic Press, New York, NY, USA · Zbl 0292.26011
[9] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J., Theory and Applications of Fractional Differential Equations (2006), Amsterdam, The Netherlands: Elsevier, Amsterdam, The Netherlands · Zbl 1092.45003
[10] Mokhtari, R., Exact solutions of the Harry-Dym equation, Communications in Theoretical Physics, 55, 2, 204-208 (2011) · Zbl 1264.37044
[11] Kruskal, M. D.; Moser, J., Dynamical Systems, Theory and Applications. Dynamical Systems, Theory and Applications, Lecturer Notes Physics (1975), Berlin, Germany: Springer, Berlin, Germany
[12] Vasconcelos, G. L.; Kadanoff, L. P., Stationary solutions for the Saffman-Taylor problem with surface tension, Physical Review A, 44, 10, 6490-6495 (1991)
[13] Gesztesy, F.; Unterkofler, K., Isospectral deformations for Strum-Liouville and Dirac-type operators and associated nonlinear evolution equations, Reports on Mathematical Physics, 31, 2, 113-137 (1992) · Zbl 0783.35061
[14] Kumar, S.; Tripathi, M. P.; Singh, O. P., A fractional model of Harry Dym equation and its approximate solution, Ain Shams Engineering Journal, 4, 1, 111-115 (2013)
[15] He, J. H., Homotopy perturbation technique, Computer Methods in Applied Mechanics and Engineering, 178, 3-4, 257-262 (1999) · Zbl 0956.70017
[16] He, J. H., Homotopy perturbation method: a new nonlinear analytical technique, Applied Mathematics and Computation, 135, 1, 73-79 (2003) · Zbl 1030.34013
[17] He, J. H., Asymptotic methods for solitary solutions and compactions, Abstract and Applied Analysis, 2012 (2012)
[18] Ganji, D. D., The applications of He’s homotopy perturbation method to nonlinear equation arising in heat transfer, Physics Letters A, 335, 337-341 (2006) · Zbl 1255.80026
[19] Ganji, D. D.; Rafei, M., Solitary wave solutions for a generalized Hirota-Satsuma coupled KdV equation by homotopy perturbation method, Physics Letters A, 356, 2, 131-137 (2006) · Zbl 1160.35517
[20] Yildirim, A., An algorithm for solving the fractional nonlinear Schrödinger equation by means of the homotopy perturbation method, International Journal of Nonlinear Sciences and Numerical Simulation, 10, 4, 445-450 (2009)
[21] Sweilam, N. H.; Khader, M. M., Exact solutions of some coupled nonlinear partial differential equations using the homotopy perturbation method, Computers and Mathematics with Applications, 58, 11-12, 2134-2141 (2009) · Zbl 1189.65259
[22] Rashidi, M. M.; Ganji, D. D.; Dinarvand, S., Explicit analytical solutions of the generalized burger and burger-fisher equations by homotopy perturbation method, Numerical Methods for Partial Differential Equations, 25, 2, 409-417 (2009) · Zbl 1159.65085
[23] Yildirim, A., He’s homotopy perturbation method for nonlinear differential-difference equations, International Journal of Computer Mathematics, 87, 5, 992-996 (2010) · Zbl 1192.65102
[24] Jafari, H.; Wazwaz, A. M.; Khalique, C. M., Homotopy perturbation and variational iteration methods for solving fuzzy differential equations, Communications in Fractional Calculus, 3, 1, 38-48 (2012)
[25] Ghorbani, A.; Saberi-Nadjafi, J., He’s homotopy perturbation method for calculating adomian polynomials, International Journal of Nonlinear Sciences and Numerical Simulation, 8, 2, 229-232 (2007) · Zbl 1401.65056
[26] Ghorbani, A., Beyond Adomian polynomials: he polynomials, Chaos, Solitons and Fractals, 39, 3, 1486-1492 (2009) · Zbl 1197.65061
[27] Khuri, S. A., A Laplace decomposition algorithm applied to a class of nonlinear differential equations, Journal of Applied Mathematics, 1, 4, 141-155 (2001) · Zbl 0996.65068
[28] Khan, M.; Hussain, M., Application of Laplace decomposition method on semi-infinite domain, Numerical Algorithms, 56, 2, 211-218 (2011) · Zbl 1428.35366
[29] Khan, M.; Gondal, M. A.; Kumar, S., A new analytical solution procedure for nonlinear integral equations, Mathematical and Computer Modelling, 55, 1892-1897 (2012) · Zbl 1255.45003
[30] Gondal, M. A.; Khan, M., Homotopy perturbation method for nonlinear exponential boundary layer equation using Laplace transformation, He’s polynomials and pade technology, International Journal of Nonlinear Sciences and Numerical Simulation, 11, 12, 1145-1153 (2010)
[31] Singh, J.; Kumar, D.; Sushila, Homotopy perturbation sumudu transform method for nonlinear equations, Advances in Theoretical and Applied Mechanics, 4, 165-175 (2011) · Zbl 1247.76062
[32] Kumar, D.; Singh, J.; Rathore, S., Sumudu decomposition method for nonlinear equations, International Mathematical Forum, 7, 11, 515-521 (2012) · Zbl 1250.65126
[33] Watugala, G. K., Sumudu transform—a new integral transform to solve differential equations and control engineering problems, Mathematical Engineering in Industry, 6, 4, 319-329 (1998) · Zbl 0916.44002
[34] Weerakoon, S., Applications of sumudu transform to partial differential equations, International Journal of Mathematical Education in Science and Technology, 25, 2, 277-283 (1994) · Zbl 0812.35004
[35] Weerakoon, S., Complex inversion formula for sumudu transforms, International Journal of Mathematical Education in Science and Technology, 29, 4, 618-621 (1998) · Zbl 1018.44004
[36] Asiru, M. A., Further properties of the sumudu transform and its applications, International Journal of Mathematical Education in Science and Technology, 33, 3, 441-449 (2002) · Zbl 1013.44001
[37] Kadem, A., Solving the one-dimensional neutron transport equation using Chebyshev polynomials and the sumudu transform, Analele Universitatii din Oradea, 12, 153-171 (2005) · Zbl 1164.82331
[38] Kılıçman, A.; Eltayeb, H.; Atan, K. A. M., A note on the comparison between laplace and sumudu transforms, Bulletin of the Iranian Mathematical Society, 37, 1, 131-141 (2011) · Zbl 1242.44001
[39] Kılıçman, A.; Gadain, H. E., On the applications of Laplace and Sumudu transforms, Journal of the Franklin Institute, 347, 5, 848-862 (2010) · Zbl 1286.35185
[40] Eltayeb, H.; Kılıçman, A.; Fisher, B., A new integral transform and associated distributions, Integral Transforms and Special Functions, 21, 5, 367-379 (2010) · Zbl 1191.35017
[41] Kılıçman, A.; Eltayeb, H., A note on integral transforms and partial differential equations, Applied Mathematical Sciences, 4, 1-4, 109-118 (2010) · Zbl 1194.35017
[42] Kılıçman, A.; Eltayeb, H.; Agarwal, R. P., On sumudu transform and system of differential equations, Abstract and Applied Analysis, 2010 (2010) · Zbl 1197.34001
[43] Zhang, J., A sumudu based algorithm for solving differential equations, Computer Science Journal of Moldova, 15, 303-313 (2007) · Zbl 1187.34015
[44] Chaurasia, V. B. L.; Singh, J., Application of sumudu transform in schödinger equation occurring in quantum mechanics, Applied Mathematical Sciences, 4, 57-60, 2843-2850 (2010) · Zbl 1218.33005
[45] Mohyud-Din, S. T.; Noor, M. A.; Noor, K. I., Traveling wave solutions of seventh-order generalized KdV equations using he’s polynomials, International Journal of Nonlinear Sciences and Numerical Simulation, 10, 2, 227-233 (2009)
[46] Abbaoui, K.; Cherruault, Y., New ideas for proving convergence of decomposition methods, Computers and Mathematics with Applications, 29, 7, 103-108 (1995) · Zbl 0832.47051
[47] Adomian, G., Solving Frontier Problems of Physics: the Decomposition Method (1994), Boston, Mass, USA: Kluwer Academic Publishers, Boston, Mass, USA · Zbl 0802.65122
[48] Odibat, Z.; Momani, S., Numerical methods for nonlinear partial differential equations of fractional order, Applied Mathematical Modelling, 32, 1, 28-39 (2008) · Zbl 1133.65116
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.